Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 19, NWS Lake Charles, LA

June 25, 2007Jefferson County, Texas

NWS Lake Charles, LA issued this flash flood warning at Jun 25, 2007, 10:41 AM CDT for Jefferson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2007, 10:41 AM CDT (15:41 UTC)
Expired
Jun 25, 2007, 12:45 PM CDT
In force
2 hr
Issued by
NWS Lake Charles, LA
Area
Whole counties

County Jefferson County, TX

The radar

The Lake Charles radar (KLCH), 95 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3155 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3155 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 251543
FFWLCH
TXC245-251745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1041 AM CDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...HAMSHIRE...BEAUMONT...

* UNTIL 1245 PM CDT

* AT 1037 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 8 MILES SOUTHWEST OF BEAUMONT...
  MOVING NORTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHINA

THREE TO FOUR INCHES OF RAIN HAVE FALLEN ACROSS THE I-10 CORRIDOR 
THROUGH BEAUMONT THIS MORNING. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 
INCHES ARE POSSIBLE IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2982 9434 2997 9404 3016 9413 3015 9427
      3006 9442

$$

ML

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 9:01 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 25, 9:01 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
901 AM CDT MON JUN 25 2007

.DISCUSSION...COPIOUS AMOUNTS OF MOISTURE AND SUFFICIENT
HEATING WILL MOST SURELY RESULT IN RAINS FOR THE AREA. CURRENT
FORECAST IS ON TRACK AND WILL MAKE NO CHANGES FOR TODAY. APPEARS
SIGINIFICANT RAINFALL TOTALS AT LEAST FOR TODAY WILL REMAIN WEST
OF OUR COUNTY WARNING AREA DUE TO STRONGEST MOISTURE CONVEREGENCE
AND UPPER LEVEL ENERGY. A NORTH SOUTH FLOW THERE WILL PROBABLY
ALSO RESULT IN CELL TRAINING. CURRENT THINKING FOR OUR AREA IS
THAT WE WILL SEE HEAVIEST RAINS IN SOUTHEAST TEXAS BUT EXPECT
ONLY 1 TO 2 INCH TOTALS WITH ISOLATED AMOUNTS UP TO 3 TO 3.5
INCHES. SEE LITTLE CHANGE THROUGH WEDNESDAY AS UPPER LEVEL TROUGH
OR SHEAR ZONE REMAINS TO THE WEST OF SOUTHEAST TEXAS. AS STATED IN
EARLY MORNING FORECAST...A TROPICAL LONG FETCH OF MOISTURE WILL
KEEP THE AREA UNDER A RAIN REGIME. SOME DRYING OUT EXPECTED LATE
IN THE WEEK BUT SEABREEZE ACTIVITY WILL STILL PLAY A ROLE OVER THE
WEEKEND.

&&

.AVIATION...WIDESPREAD RAINS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS
THE REGION TODAY AS GULF MOISTURE STREAMS NORTHWARD BETWEEN LOW
PRESSURE CENTERED OVER NORTH TEXAS AND HIGH PRESSURE TO OUR EAST.
WITH THE RAINS WILL COME LOWERING CEILINGS...PRIMARILY MVFR.

&&

.MARINE...SEAS CURRENTLY AROUND 3 FEET OR SO AND WOULD EXPECT
TODAY TO REMAIN AT THIS LEVEL AS SOUTHERLY FLOW AROUND 10 TO 15
KNOTS AND LONG FETCH SWELLS CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  84  75  88  75 /  80  40  30  30
KBPT  83  75  87  76 /  80  50  30  30
KAEX  86  73  85  73 /  70  50  50  30
KLFT  85  73  88  75 /  70  30  30  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

06

.PREV DISCUSSION... /ISSUED 414 AM CDT MON JUN 25 2007/

SYNOPSIS...TROPICAL MONSOONAL MOISTURE IS POISED TO MOVE INTO THE
AREA FROM THE CARIBBEAN LATER THIS WEEK. THE FIRST INSTALLMENT
MOVES IN LATER TODAY AS A STEADY SOUTHEAST FETCH SETS UP IN THE
LOW LEVELS AND CARRIES IN GULF MOISTURE. THIS WILL RAMP UP OUR RAIN
CHANCES OVER THE REMAINDER OF THE FORECAST PERIOD AND WILL
COMPLETE THE SATURATED MOISTURE COLUMN ALREADY BEGUN OVER THE LAST
FEW DAYS AS PACIFIC MOISTURE WAFTED IN AT MID AND UPPER LEVELS.

IMPRESSIVE RAINFALL TOTALS WILL BE ON TAP DUE TO EXTENDED TIME OF
THIS EASTERLY REGIME. WOULD NOT BE SURPRISED IF ANYWHERE FROM 3 TO
6 INCHES OF RAIN FELL BETWEEN THIS AFTERNOON AND WEDNESDAY SINCE
PRECIP WATER VALUES ARE EXPECTED TO INCREASE TO AROUND A HEFTY 2
INCHES OVER THIS PERIOD. A FLOOD WATCH MAY BE NEEDED LATER THIS WEEK.

SHORT TERM...CHOSE TO GO LOWER THAN GUIDANCE ON THE POPS AS
RIDGING APPEARS TO BE HANING IN AT MID LEVELS AND DUE TO THE
MODELS WHICH HAVE DEMONSTRATED A MARKED WET BIAS SINCE THE MIDDLE
OF THE MONTH. THAT SAID, WILL STILL GO LIKELY TO NUMEROUS ON THE
SHOWER COVERAGE THIS AFTERNOON WITH THE BEST CHANCES OVER LOWER SE
TX AND SW LA WHERE SURFACE CONVERGENCE WILL AID IN LIFT.

WHILE STILL UNDERCUTTING GUIDANCE ON POPS TNITE DUE TO RIDGING
ABOVE THE SURFACE, STILL GOING FOR SCATTERED TO LIKELY COVERAGE
WITH THE BEST CHANCES OVER INTERIOR AREAS WHERE SOME SHORT WAVE
ENERGY IS AVAILABLE.

LONG TERM...NO REAL END IN SIGHT TO THE HIGHER THAN CLIMO
RAINFALL DUE TO THE GOOD EASTERLY FLOW OUT OF THE CARRIBBEAN AND
IMBEDDED EASTERLY WAVES. THE BERMUDA HIGH IS DISPLACE FURTHER
NORTH THAN USUAL, PRODUCING THAT STEADY TROPICAL EASTERLY FLOW
THROUGH THE GULF STATES.

AVIATION...MVFR CIG/VIS IN TSTMS THIS AFTERNOON.

MARINE...SEAS SHOULD GRADUALLY BUILD MAINLY IN LONG PERIOD SWELLS
DUE TO THE PERSISTENT SOUTHEASTERLY FETCH. OVERNIGHT WINDS MAY
APPROACH SCEC VALUES DUE TO LATENT HEAT RELEASE AS WATER TEMPS ARE
WELL ABOVE 80 DEGREES.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  84  75  88  75 /  80  40  30  30
KBPT  83  75  87  76 /  80  50  30  30
KAEX  86  73  85  73 /  70  50  50  30
KLFT  85  73  88  75 /  70  30  30  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 25, 5:32 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
532 AM CDT MON JUN 25 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-261045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
532 AM CDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A DISPLACED BERMUDA RIDGE TO THE NORTH WILL ALLOW FOR A TROPICAL
SOUTHEASTERLY FLOW INTO THE AREA. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ARE POSSIBLE TODAY, MAINLY DURING THE AFTERNOON.
LOCALLY HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS OF 2 TO 4
INCHES ARE POSSIBLE IN A FEW AREAS WHERE SEVERAL HEAVY SHOWERS
PASS OVER. LOCALIZED FLOODING IS POSSIBLE. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY.
ALTHOUGH SEVERE WEATHER IS NOT EXPECTED, TOTAL RAINFALL AMOUNTS
THROUGH WEDNESDAY COULD RANGE FROM THREE TO SIX INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

JS

In the hours before

Special weather statement, Jun 25, 5:43 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
543 AM CDT MON JUN 25 2007

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-252100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
543 AM CDT MON JUN 25 2007

...AN EXTENDED WET PERIOD IS ON TAP FOR THE ENTIRE AREA...

A BERMUDA HIGH PRESSURE RIDGE WHICH IS DISPLACED TO THE NORTH WILL
ALLOW FOR A CONTINUOUS FLOW OF MOISTURE INTO THE REGION FROM THE CARIBBEAN.
THIS WILL ADD TO MOISTURE ALREADY IN PLACE FROM THE PACIFIC TO
PRODUCE PERIODS OF SHOWERS WITH HEAVY EMBEDDED MAINLY AFTERNOON
AND EVENING THUNDERSTORMS OVER THE NEXT SEVERAL DAYS.

RAINFALL AMOUNTS COULD TOTAL THREE TO SIX INCHES FOR A FEW
LOCATIONS RECEIVING MULTIPLE HEAVY SHOWERS OVER THE FIRST HALF OF
THE WEEK. LOCALIZED FLOODING IS POSSIBLE.

STAY TUNED TO YOUR FAVORITE MEDIA OUTLETS AS WELL AS NOAA WEATHER
RADIO FOR UPDATES ON THE DEVELOPING HEAVY RAINFALL POTENTIAL.

JS

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.